Alert archive / Texas / Tornado Warnings in 2004
Tornado Warning 45, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this tornado warning at Jun 27, 2004, 5:25 PM CDT for Brazos County, Burleson County, Texas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2004, 5:25 PM CDT (22:25 UTC)
- Expired
- Jun 27, 2004, 6:00 PM CDT
- In force
- 35 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Counties, with a storm outline in the text
Counties Brazos County, TX, Burleson County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 10.4 hours before the alert went out and 267 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 152 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 468 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
286 WFUS54 KHGX 272225 TORHOU TXC041-051-272300- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 525 PM CDT SUN JUN 27 2004 THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A * TORNADO WARNING FOR... BRAZOS COUNTY IN SOUTHEAST TEXAS BURLESON COUNTY IN SOUTHEAST TEXAS * UNTIL 600 PM CDT * AT 522 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO BETWEEN WELLBORN AND SNOOK OR 10 MILES SOUTHWEST OF COLLEGE STATION...MOVING NORTHEAST AT 30 MPH. * LOCATIONS IN THE PATH OF THE TORNADO INCLUDE WELLBORN AND COLLEGE STATION. PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE... OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 3051 9642 3047 9636 3059 9617 3076 9630 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this tornado warning went out at Jun 27, 2:40 PM CDT, 2 hours 45 minutes earlier.
Area forecast discussion, Jun 27, 2:40 PM CDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 240 PM CDT SUN JUN 27 2004 .DISCUSSION... UPPER LEVEL LOW MOVING NORTHEAST AND SHOULD OUT OF TEXAS THIS EVENING. HOWEVER...WEAK UPPER LEVEL TROUGH WILL PERSIST OVER THE LONE STAR STATE AT LEAST THROUGH MONDAY. MEANWHILE...TRAILING ENERGY FROM UPPER LOW PRODUCING STRONG CONVECTION WITH HEAVY RAINS OVER THE CENTRAL PORTIONS OF CWFA THIS AFTERNOON. SINCE LAST NIGHT... RADAR INDICATE THOSE AREAS MAINLY NORTH OF A COLUMBUS...PRAIRIE VIEW...CONROE...LIVINGSTON...CORRIGAN LINE RECEIVING MOST RAINFALL WITH SOME SECTIONS RECEIVING 6 TO 8 INCHES. TENTATIVELY...WE ARE PLANNING TO ISSUE A FLOOD WATCH FOR TONIGHT FOR AREAS NORTH OF THE AFOREMENTIONED LINE. LEFTOVER ENERGY FROM EXITING UPPER LOW MAY STILL HELP IN THE DEVELOPMENT OF CONVECTION LATER TONIGHT OVER NORTHERN ZONES. MESO-ETA INDICATE THIS MAY BE THE CASE AFTER MIDNIGHT. THIS SHOULD NOT BE A PROBLEM FOR THE SOUTHERN ZONES EXCEPT FOR POSSIBLE LOCALIZED HEAVY RAINS DURING THE EVENING. THE AIR MASS WILL REMAIN SUFFICIENTLY MOIST AND UNSTABLE THE NEXT SEVERAL DAYS. BOTH GFS AND ETA INDICATE PWATS REMAINING CLOSE TO 2 INCHES. GFS INDICATE UPPER HIGH MOVING OVER NORTHWEST GULF LATE WEDNESDAY SHOVING MOISTURE RIDGE AXIS WEST TO THE HILL COUNTRY AND MIDDLE RIO GRANDE PLAINS. UPPER LEVEL SHEAR AXIS WILL EXTEND NORTH-SOUTH FROM DRT TO SPS BY THAT TIME IF GFS IS CORRECT. TOWARDS END OF WEEKDAY...THIS UPPER LEVEL SHEAR AXIS/WEAK UPPER TROUGH IS INDICATED TO MOVE WEST. THIS WILL RESULT IN INCREASED CHANCES OF RAIN AGAIN. #37/47 .HGX WATCHES/WARNINGS/ADVISORIES... FFA REST OF THIS AFTERNOON FOR ALL OF SOUTHEAST TEXAS (HGX CWFA). FFA FOR TONIGHT NORTH OF A COLUMBUS...CONROE...LIVINGSTON LINE. && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 73 87 73 87 73 / 60 50 30 40 30 HOUSTON(IAH) 74 87 74 88 75 / 40 50 30 40 30 GALVESTON (GLS) 76 85 76 86 76 / 30 40 30 40 30 &&
Hazardous weather outlook, Jun 27, 3:10 PM CDT, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 310 PM CDT SUN JUN 27 2004 TXZ163-164-176>179-195>200-210>214-226-227-235>238-281200- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON- GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-MONTGOMERY- POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-WHARTON- 310 PM CDT SUN JUN 27 2004 ...FLOOD WATCH IN EFFECT FOR NORTHERN HALF OF SOUTHEAST TEXAS TONIGHT... ...SLIGHT CHANCE OF SEVERE THUNDERSTORMS ACROSS SOUTHERN HALF OF SOUTHEAST TEXAS THIS EVENING... .DAY ONE...TONIGHT. SHOWERS AND THUNDERSTORMS WILL PERSIST INTO THE EVENING HOURS ACROSS THE SOUTHERN HALF OF SOUTHEAST TEXAS. SOME OF THE STRONGER STORMS HAVE TO POTENTIAL TO BECOME SEVERE WITH HAIL AND HIGH WINDS THE MAIN THREAT. ISOLATED TORNADOES ARE NOT OUT OF THE QUESTION EITHER. WITH THE LOSS OF DAYTIME HEATING...THESE STORMS SHOULD DIMINISH SHORTLY AFTER SUNSET. A FLOOD WATCH IS EFFECT TONIGHT FOR AREAS GENERALLY ALONG AND NORTH OF A LINE FROM COLUMBUS TO CONROE TO LIVINGSTON. NORTHERN PORTIONS OF THE REGION RECEIVED 2 TO 6 INCHES OF RAINFALL DURING THE PAST 18 HOURS... WITH LOCALIZED 8 TO 10 INCH AMOUNTS ESTIMATED BY RADAR. THERE IS A CHANCE ADDITIONAL SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE SAME AREA AFTER MIDNIGHT AND TOWARD MORNING. SHOULD THIS OCCUR...ANY HEAVY RAIN THAT DOES DEVELOP WILL QUICKLY RUNOFF AND CAUSE FLASH FLOODING. RIVER FLOODING IS ALSO ONGOING ACROSS PORTIONS OF SOUTHEAST TEXAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE FLOOD THREAT WILL BE RE-EVALUATED OVERNIGHT AND THERE IS A POSSIBILITY THE FLOOD WATCH WILL BE EXTENDED AND OR REPOSITIONED ON MONDAY. REGARDLESS...LOCALLY HEAVY RAIN APPEARS TO BE A CONTINUED THREAT INTO MID WEEK...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS WHEN DAYTIME HEATING COMBINES WITH ABUNDANT MOISTURE TO PRODUCE SHOWERS AND THUNDERSTORMS EACH DAY. RIVER FLOODING WILL CONTINUE TO BE MONITORED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS EVENING AND AGAIN ON MONDAY.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 9:04 PM CDT | Tornado Warning | HGX | Austin, Washington | 56 min |
| Jun 26, 9:07 PM CDT | Tornado Warning | HGX | Austin, Washington | 53 min |
| Jun 27, 6:33 AM CDT | Flash Flood Warning | HGX | Washington | 3 hr |
| Jun 27, 6:53 AM CDT | Flash Flood Warning | HGX | Grimes, Madison | 3 hr |
| Jun 27, 8:20 AM CDT | Flash Flood Warning | HGX | Houston | 3 hr |
| Jun 27, 8:33 AM CDT | Flash Flood Warning | HGX | Montgomery, Polk, San Jacinto, Trinity, Walker | 3 hr |
| Jun 27, 9:31 AM CDT | Flash Flood Warning | HGX | Grimes, Madison, Washington | 119 min |
| Jun 27, 11:29 AM CDT | Flash Flood Warning | HGX | Grimes, Madison, Washington | 3 hr |
| Jun 27, 1:20 PM CDT | Severe Thunderstorm Warning | HGX | Montgomery | 55 min |
| Jun 27, 2:00 PM CDT | Tornado Warning | HGX | San Jacinto | 30 min |
| Jun 27, 3:21 PM CDT | Severe Thunderstorm Warning | HGX | Liberty | 39 min |
Nearby
Tornado Warnings in Texas, 2004Every tornado warning in 2004Tornadoes in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.